# SDR CQ92002F00001

- Difficulty date: September 23, 2002
- Submitted: October 11, 2002
- Operation: Air carrier
- Aircraft: N584MW
- Make and model: Beech 58
- Aircraft serial: TH1615
- Engine: Cont IO550*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Motor
- Part number: 583800901
- Part serial: 6276
- Condition: Burned
- Location: Mlg
- Part time: 1,774 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

GEAR MOTOR FAILED ON EXTENSION CYCLE.  HAD DIFFICULTY MANUALLY EXTENDING LANDING GEAR.  A/C WAS SLOWED MUCH AS POSSIBLE AND PLACED ON AUTOPILOT.  AFTER SEVERAL ATTEMPTS, PILOT WAS ABLE TO GET GEAR DOWN SAFE.  UPON INSP OF A/C, IT WAS FOUND THAT EMERGENCY EXTEN HANDLE HAD BEEN DEFORMED BY PILOT TRYING TO LOWER GEAR.  AFTER PLACING A/C ON JACKS, FOUND THAT GEAR HANDLE WOULD ONLY OPERATE WHEN DEFECTIVE MOTOR WAS REMOVED FROM GEARBOX.  INTERNAL INSP OF MOTOR REVEALED A MELTED COMMUTATOR AND WINDING INSULATION.  THIS HAD CAUSED ENOUGH INTERNAL FRICTION OF MOTOR AS TO IMPEDE MANUAL EXTENSION OF GEAR.  GEARBOX WORM DRIVE GEAR HAD TO BE REPLACED DUE TO SLOT FOR GEAR HANDLE COMING OUT DURING EMERGENCY EXTENTION ATTEMPTS
